Alert archive / Arizona / Freeze Warnings in 2007

Freeze Warning 3, NWS Tucson, AZ

January 15, 2007

NWS Tucson, AZ issued this freeze warning at Jan 15, 2007, 2:38 PM MST. It took effect at Jan 16, 2007, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2007, 2:38 PM MST (21:38 UTC)
In effect from
Jan 16, 2007, 12:00 AM MST
Expired
Jan 16, 2007, 9:00 AM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 152138
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST MON JAN 15 2007

AZZ029-031>033-160500-
/O.NEW.KTWC.FZ.W.0003.070116T0700Z-070116T1600Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
238 PM MST MON JAN 15 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
TUESDAY FOR A HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
TUESDAY. 

A VERY DRY AND COLD AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA...
IN COMBINATION WITH CLEAR SKIES WILL RESULT IN ANOTHER NIGHT OF A
WIDESPREAD HARD FREEZE. ALTHOUGH WINDS SHOULD STAY LIGHT IN MOST
LOCATIONS TONIGHT...A FEW ISOLATED LOCATIONS THAT EXPERIENCE AN
EAST WIND 5 TO 10 MPH LATE TONIGHT WILL LIKELY STAY A FEW DEGREES
WARMER...AND MAY NOT FREEZE.

A HARD FREEZE WARNING MEANS THAT WIDESPREAD LOW TEMPERATURES OF
28 DEGREES OR LESS ARE EXPECTED...ALONG WITH AN EXTENDED PERIOD OF
SUB-FREEZING TEMPERATURES. THESE CONDITIONS WILL KILL SENSITIVE
VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
WATER PIPES...PIPES SHOULD BE WRAPPED...OR ALLOWED TO DRIP SLOWLY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS FREEZE.

$$
1 follow-up statement
000 
WWUS75 KTWC 161611
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
911 AM MST TUE JAN 16 2007

AZZ029-031>033-161715-
/O.EXP.KTWC.FZ.W.0003.000000T0000Z-070116T1600Z/
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
911 AM MST TUE JAN 16 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Jan 15, 2:21 PM MST, 17 minutes earlier.

Area forecast discussion, Jan 15, 2:21 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
221 PM MST MON JAN 15 2007

.SYNOPSIS...COLD AIR CONTINUES TO RESIDE ACROSS SOUTHEAST ARIZONA
WITH ANOTHER MORNING OF VERY COLD TEMPERATURES EXPECTED TUESDAY
MORNING. OTHERWISE...DRY WEATHER WILL PREVAIL THROUGH THE MIDDLE OF
THE WEEK...ALONG WITH COLD NIGHTTIME TEMPERATURES AS A TROUGH OF LOW
PRESSURE REMAINS OVER THE AREA. A LOW PRESSURE SYSTEM NEAR THE
SOUTHERN CALIFORNIA COAST WILL BRING A VALLEY RAIN AND MOUNTAIN SNOW
SHOWERS THURSDAY NIGHT INTO THE WEEKEND.

&&

.DISCUSSION...A VERY COLD AND DRY AIRMASS STILL IN PLACE ACROSS THE
CWA AS SEVERAL LOCATIONS...INCLUDING THE OLD PUEBLO HAVE SET NEW
RECORD LOWS THIS MORNING. PLEASE LOOK AT THE CLIMATE SECTION BELOW
FOR LOCATIONS THAT HAVE EITHER SET OR TIED RECORD LOW TEMPS.

OTHERWISE...WE SHOULD SEE ANOTHER HARD FREEZE TONIGHT ACROSS SE AZ
INCLUDING SE PINAL AND PIMA COUNTIES. A SURFACE HIGH TRACKING SE
DOWN ALONG THE SOUTHERN ROCKIES TONIGHT AND TUESDAY WILL INCREASE
SURFACE PRESSURE GRADIENTS LATE TONIGHT. CURRENT THINKING IS THAT
WINDS WILL DECOUPLE TONIGHT ENOUGH TO LIMIT THE WINDS FROM WREAKING
HAVOC ON THE LOW TEMPS TONIGHT THEN INCREASE FROM THE EAST/SOUTHEAST
DURING THE DAY ON TUESDAY. IN ANY EVENT...WILL GO WITH ANOTHER HARD
FREEZE WARNING AGAIN TONIGHT FROM MIDNIGHT UNTIL 9 AM MST TUESDAY
MORNING.

A DISTURBANCE IN THE GULF OF ALASKA WILL MOVE SOUTH ALONG THE WEST
COAST THE NEXT COUPLE OF DAYS...CLOSING ITSELF OFF AND SITUATING
ITSELF AS A CUTOFF LOW JUST OFF THE SOUTHERN COAST OF CALIFORNIA ON
THURSDAY. IT APPEARS THAT THE 12Z GFS IS NOW MORE IN LINE WITH THE
CANADIAN...ECMWF AND UKMET THAN WITH ITS 06Z RUN WITH EXTENT TO HOW
FAR WEST OFF THE SOUTHERN CALIFORNIA COAST THIS LOW SETS-UP. IN ANY
EVENT...THIS SHOULD DRAW IN SOME SUBTROPICAL MOISTURE ON THE SERN
PERIPHERY OF THE LOW INTO SE AZ BEGINNING THURSDAY NIGHT. I WILL
EXPAND CHANCES AND AREAL EXTENT OF SHOWERS BEGINNING THURSDAY NIGHT
AND EXTEND THEM INTO THE WEEKEND. THE PROBLEM WITH CUTOFF LOWS IS
THAT THEY TEND TO HAVE A MIND OF THEIR OWN...AND MAY DELAY THE ONSET
OF PCPN TO OUR NECK OF THE WOODS DEPENDING ON WHERE THEY DECIDE TO
POSITION THEMSELVES AND WHEN THEY DECIDE THEY WANT TO EJECT.

&&

.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.CLIMATE...SEVERAL RECORD LOW AND RECORD LOW MAXIMUM TEMPERATURES
WERE SET OR TIED FOR JANUARY 15TH..

SITE                TEMPERATURE TODAY        PREVIOUS RECORD AND YEAR
TUCSON INTL AIRPORT     20 (NEW)                23 IN 1964
BISBEE-DOUGLAS AIRPORT  9  (NEW)                16 IN 1962
SIERRA VISTA            18 (NEW)                21 IN 1937
ORGAN PIPE              27 (TIED)               27 IN 1989

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WWW.WEATHER.GOV/TUCSON

Nearby

Freeze Warnings in Arizona, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.